Alert archive / Tennessee / Special Weather Statements in 2019

Special Weather Statement, NWS Nashville, TN

August 2, 2019Smith County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 2, 2019, 6:31 PM CDT for Smith County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2019, 6:31 PM CDT (23:31 UTC)
Expired
Aug 2, 2019, 7:00 PM CDT
In force
29 min
Issued by
NWS Nashville, TN

County Smith County, TN

The radar

The Nashville radar (KOHX), 69 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 720 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
720 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

753 
WWUS84 KOHX 022331
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
631 PM CDT Fri Aug 2 2019
 
TNZ030-031-030000-
Jackson TN-Smith TN-
631 PM CDT Fri Aug 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SMITH AND
SOUTHWESTERN JACKSON COUNTIES UNTIL 700 PM CDT...

At 630 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Carthage, moving southwest at 15 mph.

Pea size hail will be possible with this storm.

Locations impacted include...
Granville.

LAT...LON 3627 8573 3624 8577 3625 8578 3623 8578
      3619 8584 3627 8592 3631 8577
TIME...MOT...LOC 2330Z 061DEG 12KT 3627 8578 

$$

21

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 2, 5:09 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Aug 2, 5:09 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
509 PM CDT Fri Aug 2 2019

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

The current radar screen and forecast at 19Z looks a lot like it
did yesterday. Scattered to widely scattered showers and
thunderstorms mainly east of I-65. There is no mid level flow so
storms are SLOWLY drifting southwest. This means that there has
been areas of heavy rainfall...and this potential will continue
until the storms die off after sunset.

The forecast for tomorrow is basically the same as today...except
have included a chance for afternoon and evening thunderstorms
across the whole CWA.

The 500 mb high that has been centered over TX/NM will slowly be
pushed southwest by Sunday as the next upper level system swings
through the Ohio Valley on Sunday. Will carry likely pops for the
South on Sunday. This will be the day with the highest pops. The
models are thinking this system will have a little more umph and
push through TN on Monday leaving only chance pops for the
Plateau. Have no pops on Tuesday based on the NBM. It is summer
time and fronts don/t usually clear Middle TN cleanly...so there
could end up being a slight chance of pops. It looks like a weak
warm front pushes north towards the middle of next week so will
keep some diurnally based chance pops.

Temperatures will be near normal to slightly below for the
forecast period.

&&

.AVIATION...
00Z TAF DISCUSSION.

BNA/MQY/CKV/CSV...An inverted surface trough has developed across
Middle Tennessee, with widely scattered showers and storms
underway and expected to last into the early evening. At this
time, none of the terminals are being affected, so will handle
the ongoing weather with VCTS for now. Expect radiation fog
overnight given the humid boundary layer, especially at CSV. Look
for another round of active weather Saturday afternoon since
little air mass change is anticipated between now and then.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......12
AVIATION........08
Hazardous weather outlook, Aug 2, 5:00 AM CDT, 13 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
500 AM CDT Fri Aug 2 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-031000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
500 AM CDT Fri Aug 2 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Scattered thunderstorms are expected today and this evening.
The storms will move slowly, so a few spots could have enough
rainfall to produce brief flooding. Gusty winds are also possible
with the stronger storms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Scattered thunderstorms are expected each day through the weekend.
The storms could produce brief localized flooding. Gusty winds are
possible with the stronger storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

13

In the hours before

Special weather statement, Aug 2, 3:35 PM CDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Nashville TN
335 PM CDT Fri Aug 2 2019

TNZ066-022100-
Cumberland TN-
335 PM CDT Fri Aug 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CUMBERLAND COUNTY
UNTIL 400 PM CDT...

At 335 PM CDT, Doppler radar was tracking a strong thunderstorm near
Crossville, moving southeast at 5 mph.

Pea size hail will be possible with this storm.

Locations impacted include...
Crossville, Lake Tansi and Cumberland Mountain State Park.

LAT...LON 3586 8517 3596 8505 3591 8494 3578 8510
TIME...MOT...LOC 2035Z 316DEG 7KT 3587 8505

21
Special weather statement, Aug 2, 5:30 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Nashville TN
530 PM CDT Fri Aug 2 2019

TNZ034-022245-
Fentress TN-
530 PM CDT Fri Aug 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FENTRESS COUNTY
UNTIL 545 PM CDT...

At 529 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Helenwood, or 11 miles southwest of Oneida. This storm
was nearly stationary.

Pea size hail will be possible with this storm.

This storm will remain over mainly rural areas of east central
Fentress County.

LAT...LON 3639 8468 3639 8469 3637 8469 3642 8478
      3648 8471 3643 8469 3641 8467 3641 8466
      3640 8466
TIME...MOT...LOC 2229Z 324DEG 4KT 3642 8469

21
Special weather statement, Aug 2, 6:23 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
623 PM CDT Fri Aug 2 2019

TNZ031-030000-
Jackson TN-
623 PM CDT Fri Aug 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JACKSON COUNTY
UNTIL 700 PM CDT...

At 622 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gainesboro, moving southeast at 5 mph.

Pea size hail will be possible with this storm.

This storm will remain over mainly rural areas of south central
Jackson County.

LAT...LON 3627 8557 3623 8566 3622 8567 3623 8568
      3623 8573 3628 8577 3633 8570
TIME...MOT...LOC 2322Z 313DEG 7KT 3627 8569

21
Special weather statement, Aug 2, 6:31 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
631 PM CDT Fri Aug 2 2019

TNZ030-031-030000-
Jackson TN-Smith TN-
631 PM CDT Fri Aug 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SMITH AND
SOUTHWESTERN JACKSON COUNTIES UNTIL 700 PM CDT...

At 630 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Carthage, moving southwest at 15 mph.

Pea size hail will be possible with this storm.

Locations impacted include...
Granville.

LAT...LON 3627 8573 3624 8577 3625 8578 3623 8578
      3619 8584 3627 8592 3631 8577
TIME...MOT...LOC 2330Z 061DEG 12KT 3627 8578

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:14 PM CDTAreal Flood AdvisoryOHXWilliamson61 min
Aug 1, 9:11 PM CDTAreal Flood AdvisoryOHXBedford, Marshall2 hr
Aug 2, 1:43 PM CDTAreal Flood AdvisoryOHXVan Buren66 min
Aug 2, 3:35 PM CDTSpecial Weather StatementOHXCumberland25 min
Aug 2, 4:01 PM CDTAreal Flood AdvisoryOHXCumberland119 min
Aug 2, 5:26 PM CDTAreal Flood AdvisoryOHXFentress2 hr
Aug 2, 5:30 PM CDTSpecial Weather StatementOHXScott15 min
Aug 2, 6:23 PM CDTSpecial Weather StatementOHXJackson37 min

Nearby

Special Weather Statements in Tennessee, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.